# SDR 2007UALA04041

- Difficulty date: October 3, 2007
- Submitted: October 5, 2007
- Operation: Air carrier
- Aircraft: N670UA
- Make and model: Boeing 767322
- Aircraft serial: 29240
- Aircraft time: 28,842 hours, 7,839 cycles
- Engine: Pwa PW4052
- Engine time: 52,844 hours, 9,092 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Compressor
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

COMPRESSOR STALL ON TAKEOFF ROLL.  CREW HEARD THREE LOUD POPS.  ENGINE REPLACED.  SHOP TEARDOWN REVEALED 1 BROKEN STAGE-6 VARIABLE STATOR VANE ARM.  THE FRACTURE SURFACE WAS DIRTY, INDICATING THAT THE VANE ARM BROKE IN SERVICE, AND NOT AT DISASSEMBLY.  THE BROKEN ARM RESULTED IN AN HPC BLADE TIP FRACTURE, AND SUBSEQUENT DOWNSTREAM HPC DAMAGE.
